Ovarian cysts continuing through menopause

by Nicola
(Scotland)

Hi all, I have been having a read of the all the information here, it's great! thank you to everyone who contributes.

I am 50 and I have been peri menopausal for a few years now, but only really put two and two together last year after lots of investigations into bowel and gynae due to lots of horrible symptoms, bloating, bowel changes, joint aches, tiredness, anxiety etc.

I was advised by the menopause clinic to come off the mini pill which I've been on for years to control my cysts. That was to see how I was without it. By this time I was also having night sweats, pain in my armpits and breasts and insomnia. So I made the move and stopped the pill. I felt great for about 6 weeks and thought I'd come through it all! I have just had my cyst pain coming back though and it is debilitating, stopping me from working as I have to go to bed with pain killers. I felt there was no other option than to go back on the mini pill. So I've started that again but have now (only within 3 days) started bleeding (to be expected), pain in the armpits, insomnia again etc But the cyst pain has relieved.

What I'm wondering is, if I feel good off the mini pill, is there another level of progesterone (cream?) I could take to alleviate the cysts? Why are they still forming if I don't have bleeding? I realise the mini pill is not the way to go due to it being the wrong type of progesterone and the wrong level, but it's all I could think of at the moment.

I hope somoene can help, thanks in advance!

Comments for Ovarian cysts continuing through menopause

Click here to add your own comments

May 09, 2018
Ovarian cysts continuing through menopause
by: Joy

Hi Nicola

About 15% of menopausal women experience cysts, they can occur as a result of excessive stimulation by follicle stimulating hormone (FSH), or luteinising hormone (LH), or a sensitivity to these gonadotrophins. Excess estrogen can also cause them.

You are correct, the pill is not natural progesterone, it is progestin which is synthetic and will add to your estrogen level. The aim of progesterone therapy is to make progesterone the dominant hormone and not estrogen. Going back onto the pill would disrupt things.

You might like to consider using a good progesterone cream only such at Natpro. Between 100-200mg is needed, more if symptoms are severe.

Vitamin D3 is also important as a deficiency reduces the benefits of progesterone. Optimal range is between 70-100ng/mL and nothing less than 5,000iu's is needed per day, more if extremely deficient.

Please read these pages.

How to use Progesterone Cream - https://www.progesteronetherapy.com/how-to-use-progesterone-cream.html

Estrogen Dominance - https://www.progesteronetherapy.com/estrogen-dominance.html

Ovarian Cysts - https://www.progesteronetherapy.com/ovarian-cysts.html

Menopause - https://www.progesteronetherapy.com/menopause.html

Peri-Menopause - https://www.progesteronetherapy.com/peri-menopause.html

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 8,400 pages on this site...